Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 235, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 21, 2011, 3:35 PM EDT for 4 counties in Ohio; Jackson County, Mason County, Wirt County, West Virginia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 3:35 PM EDT (19:35 UTC)
- Expired
- Aug 21, 2011, 4:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Gallia County, OH, Meigs County, OH, Vinton County, OH, Jackson County, WV, Mason County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 82 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
394
WUUS51 KRLX 211935
SVRRLX
OHC009-053-105-163-WVC035-053-105-212030-
/O.NEW.KRLX.SV.W.0235.110821T1935Z-110821T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
335 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RIPLEY...
NORTH CENTRAL MASON COUNTY IN WEST VIRGINIA...
SOUTHWESTERN WIRT COUNTY IN WEST VIRGINIA...
SOUTHWESTERN ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF ALBANY...
NORTHEASTERN GALLIA COUNTY IN SOUTHEAST OHIO...
MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RUTLAND...RACINE...POMEROY...FORKED
RUN STATE PARK...
SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 430 PM EDT
* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF RUTLAND...AND MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MASON...NEW HAVEN...RAVENSWOOD AND SANDYVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
131 AND 156 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3908 8170 3903 8158 3904 8157 3899 8144
3873 8167 3907 8243 3909 8243 3928 8228
TIME...MOT...LOC 1935Z 293DEG 26KT 3908 8218
$$
141 follow-up statement
012
WWUS51 KRLX 212005
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT SUN AUG 21 2011
OHC009-163-212014-
/O.CAN.KRLX.SV.W.0235.000000T0000Z-110821T2030Z/
ATHENS OH-VINTON OH-
405 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VINTON AND
SOUTHWESTERN ATHENS COUNTIES IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3908 8170 3903 8158 3904 8156 3899 8144
3873 8167 3899 8224 3919 8209 3920 8204
TIME...MOT...LOC 2004Z 293DEG 26KT 3900 8193
$$
OHC053-105-WVC035-053-105-212030-
/O.CON.KRLX.SV.W.0235.000000T0000Z-110821T2030Z/
GALLIA OH-MEIGS OH-MASON WV-JACKSON WV-WIRT WV-
405 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR MEIGS AND NORTHEASTERN GALLIA COUNTIES IN SOUTHEAST OHIO...AND
SOUTHWESTERN WIRT...NORTHERN JACKSON AND NORTH CENTRAL MASON COUNTIES
IN WEST VIRGINIA...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SYRACUSE...OR NEAR POMEROY...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RACINE...LETART...FORKED RUN STATE PARK...MOUNT ALTO...PORTLAND...
COTTAGEVILLE...RAVENSWOOD...EVANS...PEEWEE...FAIRPLAIN...
SANDYVILLE...LEROY AND RIPLEY
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
131 AND 156 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY HEAVY RAINFALL
AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3908 8170 3903 8158 3904 8156 3899 8144
3873 8167 3899 8224 3919 8209 3920 8204
TIME...MOT...LOC 2004Z 293DEG 26KT 3900 8193
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 21, 3:00 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT SUN AUG 21 2011 .SYNOPSIS... COLD FRONT CROSSES THIS EVENING. HIGH PRESSURE BUILDS IN MONDAY AND LINGERS ON TUESDAY. MOISTURE INCREASES AGAIN BY WEDNESDAY NIGHT. A COLD FRONT STALLS OUT THURSDAY NIGHT...AS IRENE REACHES SE US. && .NEAR TERM /THROUGH MONDAY/... FRONTAL BOUNDARY IS NOW APPROACHING CMH/CVG AND MOVING SLOWLY SOUTHEAST. EXPECT IT TO BE JUST EAST OF THE OHIO RIVER BY 00Z AND CROSS THE MOUNTAINS BY 06Z. STORMS HAVE FIRED OUT AHEAD AS ENOUGH DESTABILIZATION HAS OCCURRED DUE TO HEATING...WITH 1000-1500 J/KG OF MLCAPE. WHILE OVERALL FLOW PATTERN IS MARGINAL...CWA COULD GET SKIMMED BY AN AREA OF 40 KNOTS OF 0-6KM BULK SHEAR OVER THE NEXT FEW HOURS ACROSS ROUGHLY THE NORTHERN HALF OF THE CWA. SPC HAS THIS AREA UNDER A SLIGHT RISK...AND A FEW MARGINAL HAIL/WIND EVENTS ARE POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING. HAVE TRACKED LIKELY POPS AHEAD OF THE FRONT THROUGH 03Z. THE STORMS HAVE BEEN EFFICIENT RAINFALL PRODUCERS AS WELL...BUT HAVE HAD SUFFICIENT MOVEMENT...SO AS FAR AS FLOODING CONCERNS WILL JUST NEED TO WATCH FOR TRAINING/MULTIPLE HITS IN AN AREA. LINGERING MOISTURE MAY ALLOW SOME SHRA TO CONTINUE IN THE POST-FROPA CYCLONIC FLOW...BUT EXPECT ANY SUCH ACTIVITY TO BE DONE BY 12Z AS HIGH PRESSURE STARTS TO NOSE IN. BRUNT OF VORTICITY IN EASTWARD-MOVING H500 TROUGH REMAINS OFF TO THE NORTH. CLEARING IN THE WEST OVERNIGHT SHOULD ALLOW SOME FOG TO FORM...ESPECIALLY IN AREAS THAT RECEIVE RAIN. MOISTURE GETS TRAPPED UNDERNEATH THE INVERSION IN THE MOUNTAINS...AND FORESEE MORE STRATUS THAN FOG THERE. ONCE MIXING GETS GOING LATER IN THE MORNING...FOG/STRATUS SHOULD LIFT INTO SCT-BKN CU FOR THE AFTERNOON...WITH A FAIR AMOUNT OF SUNSHINE. RAN WITH A ROUGH GUIDANCE BLEND FOR TEMPERATURES TONIGHT. LOWERED MONDAY MAX TEMPS FROM PREVIOUS BUT REMAINED ON THE WARM SIDE OF THE GUIDANCE ENVELOPE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... ADDED SOME FOG ALONG THE WARMER RIVERS FOR LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. OTHERWISE PLEASANT LATE SUMMER WEATHER FIGURED. ACTUALLY LOWERED MINIMUM TEMPERATURES A BIT FOR DAWN TUESDAY. THAT SHOULD BE OUR COOLEST OF THE WEEK. MOISTURE INCREASES ON WEDNESDAY INTO WEDNESDAY NIGHT...BUT DYNAMICS REMAIN WEAK. POPS ONLY IN THE 20 TO 30 PERCENT RANGE FOR NOW. && .LONG TERM /THURSDAY THROUGH SATURDAY/... STRESSING THE SAME THEME AS YESTERDAY...BESIDES THE OBVIOUS KEY TO THE LATER PERIODS...THE TRACK...SPEED...AND STRENGTH OF IRENE... ANOTHER MAJOR KEY IS WHERE THE FRONT STALLS AND WEAKENS THURSDAY NIGHT INTO FRIDAY. THIS IS THE FRONT THAT APPROACHES US WEDNESDAY NIGHT INTO THURSDAY. STILL HAVE THIS SURFACE FEATURE WEAKENING AND STALLING OVER SOUTHERN WEST VIRGINIA OR SOUTHWEST VIRGINIA THURSDAY NIGHT INTO FRIDAY...WITH THE FRONTAL ZONE ALOFT EVEN FURTHER N. LEFT THE CHANCE POPS FRIDAY NEAR THE OLD FRONT IN SOUTHERN COUNTIES...WITH POPS AOB 14 PCT FOR SE OHIO FRIDAY INTO SATURDAY. POPS INCREASE SATURDAY AND SATURDAY NIGHT FOR OUR EASTERN SLOPE COUNTIES AS THE EXPECTED PATH OF IRENE THROWS MOISTURE WEST. AS THIS DISTANCE...OUR DETERMINISTIC POPS PEAK SATURDAY NIGHT INTO SUNDAY MORNING FOR THE REMAINS OF IRENE...BEFORE DECREASING FROM SW TO NE SUNDAY NIGHT. EVEN HAVE LIKELY POPS FOR OUR MOUNTAINS AT THIS DISTANCE. OF COURSE...THE EXACT STRENGTH OF IRENE AT LANDFALL... SPEED AND TRACK WILL DETERMINE THE EVENTUAL PEAK TIME AND WESTERN GRADIENT OF THE POPS. AS YESTERDAY...STILL HAVE LOW CONFIDENCE IN MAXIMUM TEMPERATURES ON FRIDAY. FOR EXAMPLE...WEST OF THE MOUNTAINS...IN SOUTHERN WV COULD PICTURE LINGERING CLOUDS AND A FEW SHOWERS WITH THE OLD FRONT...OR THE OTHER SCENARIO...WOULD BE DOWNSLOPE E WINDS AND SUNSHINE WITH WARMER TEMPERATURES. KEPT MAXIMUM TEMPERATURES BELOW GUIDANCE FOR OUR MOUNTAINOUS COUNTIES SATURDAY AND SUNDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... STILL SOME LINGERING SHRA/TSRA FROM MORNING CLUSTER ACROSS CENTRAL WEST VIRGINIA. ACTIVITY NOW FIRING ACROSS OHIO AHEAD OF ADVANCING COLD FRONT. FRONT SHOULD BE JUST EAST OF OHIO RIVER BY 00Z AND PULL ACROSS THE MOUNTAINS AROUND MIDNIGHT. MOST AREAS SHOULD BE VFR OUTSIDE OF STORMS...WITH BRIEF IFR/LIFR UNDERNEATH ANY CELLS. GOING TO TRY TO TIME HEAVIEST ACTIVITY WITH TEMPOS IN THE TAFS. PRECIP SHOULD BE MOSTLY OVER BY 06Z SAVE FOR LINGERING SHRA IN EASTERN WEST VIRGINIA. FOG TIMING IS TRICKY AND DEPENDS ON CLEARING...BUT FIGURE MOST VALLEYS SHOULD SEE A PERIOD OF IFR OVERNIGHT. THE CENTRAL AND SOUTHERN MOUNTAIN AREAS SHOULD GET MORE STRATUS THAN FOG ACCORDING TO MODEL SOUNDINGS. ONCE MIXING GETS GOING BY MID MONDAY MORNING...MOST AREAS WILL REVERT BACK TO VFR WITH SCT-BKN CU. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM TO LOW ALTERNATE SCENARIOS: TIMING OF CONVECTIVE STORMS THIS AFTERNOON/EARLY EVENING COULD DIFFER. ALSO...FOG TIMING/DEPTH COULD CHANGE DEPENDING ON OVERNIGHT SKY CLEARING. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H M H H H H H M HTS CONSISTENCY H H H H M H H H H M M M BKW CONSISTENCY H H H H H H H H H L H H EKN CONSISTENCY M H H H H M H H H M H H PKB CONSISTENCY H H H M H H H H H M M M CKB CONSISTENCY H H H H M H H H H H H M AFTER 18Z MONDAY... NO WIDESPREAD AREAS OF IFR ARE EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/CL NEAR TERM...CL SHORT TERM...KTB LONG TERM...KTB AVIATION...CL
Hazardous weather outlook, Aug 21, 8:55 AM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 855 AM EDT SUN AUG 21 2011 OHZ067-075-076-083>087-WVZ006>011-014>020-027>032-036>040-046-047- 221300- MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-CABELL- MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 855 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD CAUSE STREET AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-221300- PERRY- 855 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033>035-221300- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 855 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY INTO THIS EVENING. ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND HEAVY RAIN. LOCAL STREET AND POOR DRAINAGE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 1:20 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 PM EDT SUN AUG 21 2011
OHZ086-087-211800-
GALLIA OH-LAWRENCE OH-
120 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
SOUTHERN GALLIA COUNTIES...
AT 118 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OAK HILL...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GAGE AROUND 135 PM AND CROWN CITY AROUND 200
PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3885 8257 3884 8246 3887 8245 3876 8220
3873 8219 3868 8219 3863 8217 3860 8217
3859 8220 3860 8226 3857 8230 3855 8230
3875 8266
24Special weather statement, Aug 21, 1:56 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
156 PM EDT SUN AUG 21 2011
OHZ086-WVZ006-007-014-211830-
CABELL WV-GALLIA OH-MASON WV-PUTNAM WV-
156 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CABELL...PUTNAM...
SOUTH CENTRAL GALLIA AND SOUTHWESTERN MASON COUNTIES...
AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF GALLIPOLIS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ASHTON AROUND 210 PM AND FRAZIERS BOTTOM
AROUND 230 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
34 AND 40 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3882 8232 3860 8179 3839 8194 3857 8229
3858 8229 3858 8231 3861 8236 3867 8235
3868 8242
24Special weather statement, Aug 21, 2:15 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EDT SUN AUG 21 2011
OHZ084-211845-
VINTON OH-
215 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT VINTON COUNTY...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF
CHILLICOTHE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ALLENSVILLE AROUND 230 PM...ALLENSVILLE
AROUND 235 PM...CREOLA AROUND 240 PM AND MCARTHUR AROUND 245 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8274 3938 8252 3940 8250 3927 8228
3913 8242 3914 8252 3916 8254 3918 8254
3919 8258 3931 8276 3934 8276
12Special weather statement, Aug 21, 2:33 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT SUN AUG 21 2011
OHZ067-076-211900-
MORGAN OH-WASHINGTON OH-
233 PM EDT SUN AUG 21 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORGAN AND NORTHERN
WASHINGTON COUNTIES...
AT 231 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHWEST OF MCCONNELSVILLE TO 4 MILES NORTHEAST OF MCCONNELSVILLE TO
12 MILES NORTH OF BEVERLY...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MCCONNELSVILLE AROUND 245 PM...HACKNEY
AROUND 250 PM...MACKSBURG AROUND 255 PM AND STOCKPORT AROUND 300 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
10 AND 17 IN OHIO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3968 8164 3966 8158 3959 8158 3959 8149
3964 8148 3965 8146 3961 8139 3960 8128
3954 8118 3952 8178 3966 8204 3972 8203
3973 8208 3974 8208 3976 8164
12Special weather statement, Aug 21, 3:05 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT SUN AUG 21 2011
OHZ066-067-211930-
MORGAN OH-PERRY OH-
305 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT PERRY AND WESTERN MORGAN
COUNTIES...
AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW
LEXINGTON...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SHAWNEE AROUND 310 PM...CROOKSVILLE AROUND
320 PM AND EAGLEPORT AROUND 330 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3981 8207 3978 8207 3977 8179 3951 8187
3961 8237 3984 8229
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:49 AM EDT | Special Weather Statement | RLX | Perry | 41 min |
| Aug 21, 7:32 AM EDT | Special Weather Statement | RLX | Morgan, Perry | 58 min |
| Aug 21, 7:49 AM EDT | Special Weather Statement | RLX | Gallia | 26 min |
| Aug 21, 1:20 PM EDT | Special Weather Statement | RLX | Lawrence | 40 min |
| Aug 21, 2:15 PM EDT | Special Weather Statement | RLX | Vinton | 30 min |
| Aug 21, 2:33 PM EDT | Special Weather Statement | RLX | Morgan | 27 min |
| Aug 21, 2:41 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 34 min |
| Aug 21, 3:05 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 25 min |
| Aug 21, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 15 min |
| Aug 21, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 19 min |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 34 min |
| Aug 21, 8:29 AM EDT | Special Weather Statement | RLX | Pleasants | 31 min |
| Aug 21, 8:59 AM EDT | Special Weather Statement | RLX | Tyler | 31 min |
| Aug 21, 1:56 PM EDT | Special Weather Statement | RLX | Putnam | 34 min |
| Aug 21, 5:15 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 30 min |
| Aug 21, 5:53 PM EDT | Special Weather Statement | RLX | Putnam | 22 min |
| Aug 21, 6:12 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Putnam | 48 min |
| Aug 21, 7:19 PM EDT | Special Weather Statement | RLX | Nicholas | 26 min |
| Aug 21, 7:28 PM EDT | Special Weather Statement | RLX | Nicholas | 17 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.